I Have What They Call Sudo Seizures!!!

I have had these (out) moments ever since I can remember. Massive headaches, diagnosed with PTSD, ADHD, bi polar syndrome, migrains. they all had their ideas what this was. I went on seizure medication, ativan, and a number of sedatives. I would wake up at times not knowing were I was or how I got there. I have other health problems so they had to sort it all out.  Then not long ago I had a grand-mal seizure. After being highly stressed and sick from another illness my body shut down for three days. Now I have them frequently. I do not remember them happening but I can feel right before and then after I am in so much pain.

motherwhy motherwhy
26-30, F
3 Responses Feb 19, 2010

We have an amazing support group for this conition at www.facebook.com/PNES.Awareness. My husband has been suffering with this since 1999, but has had it pretty well under control since 2007. Please join our page if you are looking to speak with others who have this condition. :) Good luck!

I had a non epileptic seizure disorder for almost 4 years. I have had all of the testing and scans there are, seen the top Epileptic doctors in the country, had 2 complete in hospital brain wave sleep studies, tried epileptic medication with no positive results.<br />
<br />
Symptoms:<br />
- Dizziness<br />
- Feverish headaches (without actual fever)<br />
- Sluggish, extreme fatigue<br />
- Temporal headaches & migraines<br />
- Trouble walking straight<br />
- Spastic right arm and side with bobble neck<br />
- Fainting at the end of elevator ride or looking up<br />
- Extreme vertigo<br />
- loss of vision, blurred change of depth vision<br />
- Chronic soft stool, Diahrea<br />
- Grand Mall Seizure, 1 large one every 2-4 months<br />
- Small Seizures,spacing out, mouth quivering<br />
- Slurred speech<br />
- Extreme motion sickness<br />
- Depressed Mood<br />
<br />
During a bout with the flu, I was very weak for almost an entier week and did not eat much. I knew I needed something, so I began to drink bottled vitamin water to not be dehydrated. <br />
I still felt sick and congested, but the regular daily "fuzzy" fever feeling I had always experienced was much less. <br />
Wow, I felt better and realized that I may have a vitamin deficiency. <br />
<br />
I researched all combinations of vitamins. I am not a doctor, however the body has various neuro pathways that need a variety of vitmains and nutrients end electolytes to function properly. You must be your own advocate. Doctors treat symptoms, and symptoms ba<x>sed on what YOU tell them. YOU must speak up and ask questions, YOU must advise ALL your ongoing and current new symptoms whether you think they are related or not. <br />
<br />
Before you take any supplements, Have your doctor check your Vitamin levels. Check: Vitamin D, Vitamin B6, Vitamin B12.<br />
You may consult a naturopath or a nutritionist for any nutrient or vitamin deficiency questions. If you have chronic diahrea, you may think nothing of it, as I did, and you may have an absorption issue as well as I did. Do your research. Speak to reliable sources. Do not take any supplements or try any medication without consulting with your regular physician.<br />
<br />
With proper nutrition, sleep, exercise, vitamins B6 + D (see your physician) , and regular counseling, I have been seizure free for almost a year. <br />
I do take a mild anti anxiety medication for anxiety.<br />
<br />
You can get your life back. <br />
I actually have energy now to get more exercise and I am sleeping better than ever.<br />
Best of luck to all.

Some of the medications you have can do that. I know that if you take certain doses of some of those sedatives, they can act as amnesiacs. That might be part of your memory loss-but don't just assume that's "all" of it. It's a possibility. I have little recollection of most of 2009 actually due to benzo's.<br />
<br />
I don't have the severe pain and all, but I have been hurting from the uncontrolled flailing or banging my hands against whatever from one of those PNES episodes.<br />
<br />
I will also say this. Pending the medication, pending on how you get off a certain medication, some of those drugs have been shown to pop off the same receptors that those drugs target in studies with lab mice. I have had one physician tell me that there is a chance that pending certain eventualities of weaning off some of those meds, it can cause physical damage and create issues that will appear very much like PNES does.<br />
<br />
Do you have fibromyalgia by chance? I came across someone once with like diagnoses as you have, and they ran out of all their medications at the same time. So in addition to being in chronic pain, they had some pseudo-siezures from withdraw. As soon as I saw that person, I knew what it was. When I heard about the withdraw, I figured that explains it. The ER physician agreed too.<br />
<br />
I do know of the pseudo-siezures, and I have a friend that has a clinical psych background suggest the possibility of me having PTSD. I haven't been diagnosed with it, but I can see how some of what you have stated as having can overlap and be potentially misconstrued by a given clinician.